Alert archive / Kansas / Red Flag Warnings in 2024

Red Flag Warning 13, NWS Goodland, KS

May 6, 2024Cheyenne County, Kit Carson County, Colorado; 5 counties in Kansas

NWS Goodland, KS issued this red flag warning at May 6, 2024, 2:26 AM MDT for Cheyenne County, Kit Carson County, Colorado; 5 counties in Kansas. It took effect at May 6, 2024, 9:00 AM MDT. It was in force for 11 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 6, 2024, 2:26 AM MDT (08:26 UTC)
In effect from
May 6, 2024, 9:00 AM MDT
Expired
May 6, 2024, 8:00 PM MDT
In force
11 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Greeley County, KS, Logan County, KS, Sherman County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 9:01 AM MDTNON-TSTM WND GST 502 E Arapahoe, COMesonet station UP694 2.2 E Arapahoe (UPR).
May 6, 9:16 AM MDTNON-TSTM WND GST 542 E Arapahoe, COMesonet station UP694 2.2 E Arapahoe (UPR).
May 6, 9:26 AM MDTNON-TSTM WND GST 552 E Arapahoe, COMesonet station UP694 2.2 E Arapahoe (UPR).
May 6, 9:53 AM MDTNON-TSTM WND GST 565 S Burlington, CO
May 6, 10:37 AM MDTNON-TSTM WND GST 605 S Burlington, CO
May 6, 11:01 AM MDTNON-TSTM WND GST 581 Nne Goodland, KSASOS station KGLD Goodland.
May 6, 11:19 AM MDTNON-TSTM WND GST 601 Nne Goodland, KS
May 6, 11:22 AM MDTNON-TSTM WND GST 655 S Burlington, CO
May 6, 1:55 PM MDTNON-TSTM WND GST 539 Wsw Winona, KSMesonet station UP840 9.0 W Winona (UPR).
May 6, 2:50 PM MDTNON-TSTM WND GST 503 Wsw Russell Springs, KSKansas mesonet site reported a wind gust of 50 mph at 10 meters above the ground.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2024-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2024-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

640 
WWUS83 KGLD 060826
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
226 AM MDT Mon May 6 2024


COZ254-KSZ027-028-041-042-070200-
/O.UPG.KGLD.FW.A.0011.240506T1500Z-240507T0300Z/
/O.NEW.KGLD.FW.W.0013.240506T1500Z-240507T0200Z/
/O.NEW.KGLD.FW.A.0012.240507T1700Z-240508T0100Z/
Cheyenne-Wallace-Logan-Greeley-Wichita-
226 AM MDT Mon May 6 2024 /326 AM CDT Mon May 6 2024/

...RED FLAG WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027, 028, 041, 042, AND
254...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 027, 028, 041, 042, AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 9 AM MDT /10 AM CDT/ this morning to 8 PM MDT /9 PM CDT/
this evening. A Fire Weather Watch has also been issued. This
Fire Weather Watch for wind and low relative humidity is in
effect from Tuesday morning through Tuesday evening. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 027 Wallace, 028 Logan, 041 
  Greeley, 042 Wichita and 254 Cheyenne.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended. Blowing dust will also be
  possible in the morning and early afternoon today, which could 
  hamper response efforts due to reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ253-070200-
/O.UPG.KGLD.FW.A.0011.240506T1500Z-240507T0300Z/
/O.NEW.KGLD.FW.W.0013.240506T1500Z-240507T0200Z/
Kit Carson-
226 AM MDT Mon May 6 2024

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 253...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 9 AM this morning to 8 PM MDT this evening. The Fire Weather
Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 253 Kit Carson.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Blowing dust will also be
  possible in the morning and early afternoon today, which could 
  hamper response efforts due to reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ013-070200-
/O.NEW.KGLD.FW.W.0013.240506T1500Z-240507T0200Z/
Sherman-
226 AM MDT Mon May 6 2024

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 013...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 9 AM this morning to 8 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 013 Sherman.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Blowing dust will also be
  possible in the morning and early afternoon today, which could 
  hamper response efforts due to reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
3 follow-up statements
155 
WWUS83 KGLD 060849
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
249 AM MDT Mon May 6 2024


COZ254-KSZ027-028-041-042-070200-
/O.CON.KGLD.FW.W.0013.240506T1500Z-240507T0200Z/
/O.CON.KGLD.FW.A.0012.240507T1700Z-240508T0100Z/
Cheyenne-Wallace-Logan-Greeley-Wichita-
249 AM MDT Mon May 6 2024 /349 AM CDT Mon May 6 2024/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/
THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027, 028, 041, 042, AND
254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 027, 028, 041, 042, AND 254...

* AFFECTED AREA...Fire Weather Zones 027 Wallace, 028 Logan, 041 
  Greeley, 042 Wichita and 254 Cheyenne.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Blowing dust will also be
  possible in the morning and early afternoon today, which could 
  hamper response efforts due to reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ253-KSZ013-070200-
/O.CON.KGLD.FW.W.0013.240506T1500Z-240507T0200Z/
Kit Carson-Sherman-
249 AM MDT Mon May 6 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 253...

* AFFECTED AREA...Fire Weather Zones 013 Sherman and 253 Kit 
  Carson.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Blowing dust will also be
  possible in the morning and early afternoon today, which could 
  hamper response efforts due to reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
459 
WWUS83 KGLD 062000
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
200 PM MDT Mon May 6 2024

...Red Flat Warnings in Effect Monday and Tuesday Afternoon...

COZ254-KSZ027-028-041-042-070500-
/O.UPG.KGLD.FW.A.0012.240507T1700Z-240508T0100Z/
/O.NEW.KGLD.FW.W.0014.240507T1700Z-240508T0100Z/
/O.CON.KGLD.FW.W.0013.000000T0000Z-240507T0200Z/
Cheyenne-Wallace-Logan-Greeley-Wichita-
200 PM MDT Mon May 6 2024 /300 PM CDT Mon May 6 2024/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 027, 028, 041, 042, AND 254... ...RED FLAG WARNING 
IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ TUESDAY
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 
027, 028, 041, 042, AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for low relative humidity values and gusty winds, which 
is in effect from 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ 
Tuesday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 027 Wallace, 028 Logan, 041 
  Greeley, 042 Wichita and 254 Cheyenne.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ253-KSZ013-070200-
/O.CON.KGLD.FW.W.0013.000000T0000Z-240507T0200Z/
Kit Carson-Sherman-
200 PM MDT Mon May 6 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 
013 AND 253...

* AFFECTED AREA...Fire Weather Zones 013 Sherman and 253 Kit 
  Carson.

* WINDS...West 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
568 
WWUS83 KGLD 070156
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
756 PM MDT Mon May 6 2024

COZ254-KSZ027-028-041-042-071300-
/O.EXP.KGLD.FW.W.0013.000000T0000Z-240507T0200Z/
/O.CON.KGLD.FW.W.0014.240507T1700Z-240508T0100Z/
Cheyenne-Wallace-Logan-Greeley-Wichita-
756 PM MDT Mon May 6 2024 /856 PM CDT Mon May 6 2024/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
TO 7 PM MDT /8 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 027, 028, 041, 042, AND 254...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
027, 028, 041, 042, AND 254...

* AFFECTED AREA...Fire Weather Zones 027 Wallace, 028 Logan, 041 
  Greeley, 042 Wichita and 254 Cheyenne.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ253-KSZ013-070300-
/O.EXP.KGLD.FW.W.0013.000000T0000Z-240507T0200Z/
Kit Carson-Sherman-
756 PM MDT Mon May 6 2024

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013 AND 253...

Winds have diminished and relative humidity is gradually
recovering, so the Red Flag Warning has been allowed to expire.

$$

For more information from the National Weather Service visit
http://weather.gov/goodland

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at May 5, 9:30 PM MDT, 4 hours 56 minutes earlier. Its key messages:

  • Strong to severe thunderstorms will be possible from mid- morning Monday through early afternoon. Large hail and gusty winds will be the main concerns, although an isolated tornado cannot be entirely ruled out.
  • A Fire Weather Watch will be in effect Monday for Kit Carson and Cheyenne counties in eastern Colorado, and Wallace, Greeley, Wichita, and Logan counties in northwestern Kansas, due to low relative humidity and gusty winds.
Area forecast discussion, May 5, 9:30 PM MDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
930 PM MDT Sun May 5 2024

.KEY MESSAGES...

- Strong to severe thunderstorms will be possible from mid-
  morning Monday through early afternoon. Large hail and gusty
  winds will be the main concerns, although an isolated tornado
  cannot be entirely ruled out.

- A Fire Weather Watch will be in effect Monday for Kit Carson
  and Cheyenne counties in eastern Colorado, and Wallace,
  Greeley, Wichita, and Logan counties in northwestern Kansas,
  due to low relative humidity and gusty winds.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 259 PM MDT Sun May 5 2024

Visible satellite imagery shows cloud cover continues over most of
the Goodland CWA this afternoon.  There is some clearing occurring
in the far western portions of Kit Carson and Cheyenne counties in
Colorado.  Expect at least partial cloud cover to continue for most
locations for the rest of this afternoon and into tonight.

Heading into Monday, a boundary will move across the region during
the morning hours.  There is concern that thunderstorms will
initiate along the boundary around mid-morning, moving to the east
through early afternoon.  A few strong to severe thunderstorms will
be possible with large hail and damaging wind being the main
concerns with any storms.  An isolated tornado cannot be entirely
ruled out.  For most areas, storms should be out of the area by
around 12pm MDT.  A few lingering showers/storms may be possible
into the early afternoon for areas along and east of a line from
McCook to Morland.

Gusty winds and low relative humidity values will be a concern from
mid-morning Monday through Monday evening.  Southeasterly winds will
shift to the west behind the boundary, with winds gusting as high as
45 MPH.  Minimum relative humidity values may fall as low as 10
percent in the afternoon.  A Fire Weather Watch has been issued for
Kit Carson and Cheyenne counties in Colorado, and Wallace, Greeley,
Wichita, and Logan counties in Kansas for Monday.  Fire weather
concerns will lessen as RH values improve around sunset.  Although
limited, a little bit of blowing dust may also be possible.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 259 PM MDT Sun May 5 2024

Tuesday, the closed low that brought the boundary through the Tri-
State area, will move up into the Dakotas and eastern Montana. Winds
will remain fairly gusty.  Fire weather concerns will once again be
something to watch out for heading into the afternoon hours.
Afternoon highs will be primarily in the 70s, with a few 60s in
eastern Colorado.

Wednesday and Thursday, models show the low moving to the southeast,
back into Nebraska.  During this time, a few isolated showers or
thunderstorms may move through the northern portions of the area.
Additionally, there will be the potential for a few areas where
elevated to near-critical fire weather conditions may be possible.

Friday, flow transitions to northerly to northwesterly.  The pattern
is looking a little more active as a disturbance is expected to move
into the area over the weekend, bringing a chance for some rain.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 930 PM MDT Sun May 5 2024

Not a whole lot of change from 00z taf issuance.

KGLD...sub VFR cigs are expected from taf issuance through 13z
with winds from the south gusting to around 40kts. Some light
drizzle will be possible which may produce some light reductions
in visibility. From 14z-01z, southwesterly winds gusting to
40kts in the morning slowly veer to the west, gusting to similar
speeds. After 02z, west winds subside below 12kts. Blowing dust
may impact the terminal for an hour or so either side of 15z
per local blowing dust research findings using the hourly GFS
data. After about 16z, the potential narrow plume shifts south
and out of the county. For now, have left blowing dust out of
the taf given the potential plume being just south of the
terminal. If the plume does move over the terminal, research
findings show cigs in 1500-2500 ft range (sub VFR) with reduced
visibilities (also sub VFR).

KMCK...sub VFR cigs are expected from taf issuance through 15z
with light drizzle possible. Winds will be from the south to
southeast, gusting up to 35kts. From 16z-18z, cigs should
improve as winds veer to the southwest, gusting up to 35kts. Its
at this time there is a possibility of thunderstorms moving
through the terminal, some of which could be severe. From
19z-02z, VFR conditions continue with winds veering to the west,
gusting up to 35kts. After 03z, winds subside below 12kts while
backing to the southwest.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from 9 AM MDT /10 AM CDT/ Monday through
     Monday evening for KSZ027-028-041-042.
CO...Fire Weather Watch from 9 AM MDT Monday through Monday evening
     for COZ253-254.
NE...None.

&&

SHORT TERM...Wekesser
LONG TERM...Wekesser
AVIATION...99
Hazardous weather outlook, May 5, 6:10 PM MDT, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
610 PM MDT Sun May 5 2024

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
610 PM MDT Sun May 5 2024 /710 PM CDT Sun May 5 2024/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

Strong southerly winds will continue overnight. Wind gusts of 40 to
50 mph will be possible generally west of Highway 27. Winds of this
magnitude may create hazardous travel conditions.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...

Thunderstorms are anticipated to develop along a line from around
Trenton, Nebraska to Edson and Tribune Kansas around 9 AM MDT (10 AM
CDT), continuing east and out of the area by 3 PM MDT (4 PM CDT).
The primary hazards include very large hail up to baseballs if the
storms remain discrete, damaging winds and perhaps a tornado. If the
storms develop into a line, hail size up to golf balls would be
possible along with damaging winds and perhaps a tornado.

A plume of blowing dust will be possible from around 9 AM MDT to 2
PM MDT, impacting portions of Cheyenne and Kit Carson counties in
Colorado, Sherman, Thomas, Wallace, Logan, Sheridan, Rawlins and
Decatur counties. Should the plume develop, the primary hazards will
be sharp reductions in visibility and poor air quality.

A Fire Weather Watch is in effect Monday for Cheyenne and Kit Carson
counties in Colorado, Wallace, Logan, Greeley and Wichita counties.

Near critical and critical fire weather conditions are anticipated
across the entire Tri-State area Tuesday. Near critical fire weather
conditions are forecast south of Interstate 70 Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight. Spotter activation
will be needed Monday morning through the afternoon. We would
appreciate reports of severe weather and blowing dust via telephone
and social media.

In the hours before

Local storm report, May 5, 11:21 PM MDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
1121 PM MDT Sun May 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     Non-Tstm Wnd Gst 1 NNE Goodland          39.37N 101.70W
05/05/2024  M54 MPH          Sherman            KS   ASOS

            The ASOS in Goodland, KS (KGLD) measured a
            54 mph (47 knot) southerly wind gust at
            10:44 pm MDT (0444 UTC). Sustained winds at
            30-35 mph.

&&

Vincent
Local storm report, May 6, 12:12 AM MDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
1212 AM MDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     Non-Tstm Wnd Gst 5 S Burlington          39.23N 102.28W
05/05/2024  M53 MPH          Kit Carson         CO   ASOS

            The ASOS in Burlington, CO (KITR) measured a
            53 mph (46 knot) southerly wind gust at
            11:46 pm MDT (0546 UTC). Sustained wind at
            37 mph.

&&

Vincent

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:26 AM MDTFire Weather WatchGLDCheyenne12 hr
May 6, 9:42 AM MDTBlowing Dust AdvisoryGLDCheyenne, Kit Carson4 hr
May 6, 2:00 PM MDTRed Flag WarningGLDCheyenne, Kit Carson, Yuma29 hr
May 6, 9:59 AM MDTSevere Thunderstorm WarningGLDDecatur, Gove, Graham, Norton, Sheridan76 min
May 6, 10:41 AM MDTSevere Thunderstorm WarningGLDDecatur, Norton64 min
May 6, 11:32 AM MDTSevere Thunderstorm WarningGLDGraham, Norton28 min
May 6, 12:00 PM MDTSevere Thunderstorm WarningGLDGraham, Norton45 min
May 6, 12:13 PM MDTSpecial Weather StatementGLDGove32 min
May 6, 12:57 PM MDTSpecial Weather StatementGLDGraham33 min

Nearby

Red Flag Warnings in Kansas, 2024Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.